Top answers from doctors based on your search:
Disclaimer

can birth control cause hypothyroidism

A 45-year-old female asked:
Dr. Brad Eilerman
19 years experience Endocrinology
Don't Cause: Ocp's don't cause hypothyroidism. They can alter a binding protein called TBG which can change doses of thyroid replacement therapy.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A member asked:
Dr. Thalia Lopez
24 years experience Obstetrics and Gynecology
Birth control : No, a TSH test is specific to your thyroid and does not cross react with your birth control.
A 45-year-old female asked:
Dr. Jane Van Dis
17 years experience Obstetrics and Gynecology
No: Definitely these two medications are safe to take side-by-side. And they do not affect each other.
1
1 thank
A 31-year-old female asked:
Dr. Bruce Jacobs
Specializes in Family Medicine
From what I can: gather in the literature, OC's can affect the thyroid,but I'm not sure it can cause frank hypothyroidism.. I would talk to an Endocrinologist about th ... Read More
A 48-year-old member asked:
Dr. Vered Lewy-Weiss
27 years experience Pediatrics
No: No.
A 23-year-old female asked:
Dr. Marc Zimmermann
21 years experience Psychiatry
Yes: This is one of the possible side effects noted in the FDA literature.
1
1 thank
A 44-year-old member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Possibly: According to roger harm md from mayo clinic, a progestin –only oral contraceptive may cause nausea, breast tenderness & irregularity of bleeding.
A 47-year-old member asked:
Dr. Daniel Rychlik
25 years experience Fertility Medicine
Yes: I can as the hormone levels can cause a rash. It depends on the location and type of rash.
A 41-year-old member asked:
Dr. Timothy Brown
43 years experience Obstetrics and Gynecology
Yes: Your periods on the birth control pill are artificially brought on by discontinuing the pill for a short time each month. If there is little build up ... Read More
7
7 thanks
A member asked:
Dr. Randy Baker
39 years experience Holistic Medicine
Yes: Migraines are unlikely to start in someone taking birth control pills if they have never had migraines before, though it is possible. For women who ha ... Read More
2
2 thanks
A 25-year-old female asked:
Dr. Bryan Treacy
34 years experience Gynecology
Probably not: A large study of over 90000 women showed no increase of miscarriage if women were on the pill when pregnant and were unaware of the pregnancy. However ... Read More
A 28-year-old female asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Implanon: When considering this medication, you need to tell your doctor if you have history of depression. Implanon can cause symptoms of depression such as mo ... Read More
2
2 thanks
A 25-year-old female asked:
Dr. Paul Pyles
32 years experience Addiction Medicine
Yes: Most BCP's are well- tolerated. However, sometimes depression symptoms can worsen while on birth control pills. Talk to your doctor about what you are ... Read More
A 42-year-old member asked:
Dr. Alan Patterson
41 years experience Obstetrics and Gynecology
BCPILLS: Can cause rarely ht attack , blood clots, strokes, if you have ht problems you would need to check with both your cardiologist and gyn before using an ... Read More
A 43-year-old member asked:
Dr. David Kurss
38 years experience Obstetrics and Gynecology
No: As a matter of fact, can be just the opposite. If there is endometriosis, for ex., fertility can be improved.
A female asked:
Dr. David Sneid
40 years experience Endocrinology
It can: Stopping oral contraceptives can cause amenorrhea in some women. It's usually of a short duration in most women, but can be persistent and even perma ... Read More
A 34-year-old member asked:
Dr. Samuel Pauli
16 years experience Fertility Medicine
No: Implanon will prevent you from getting pregnant, but should not affect your fertility.
A 44-year-old female asked:
Dr. Sandra Eleczko
35 years experience Dentistry
Possible: There has been some association between long term use of birth control and liver tumors found recently. Talk with you gym and primary care about this ... Read More
1
1 thank
A 26-year-old female asked:
Dr. PAUL EUN
Dr. PAUL EUN answered
37 years experience Obstetrics and Gynecology
No: Birth control pills should not cause hair loss. You must look for another explanation.
5
5 thanks
A 47-year-old member asked:
Dr. William Banks Hinshaw
42 years experience Obstetrics and Gynecology
Yes: Yes, definitely. However, the side effects are relatively uncommon and the benefits can be very great. The greatest risk of the pill is deep vein cl ... Read More
3
3 thanks
A female asked:
Dr. Nikolaos Zacharias
25 years experience Maternal-Fetal Medicine
Nope.: The ovary at first, and the placenta subsequently produce manifold the amount of female hormones compared to the birth control pills - you should not ... Read More
A female asked:
Dr. Wendy Askew
23 years experience Obstetrics and Gynecology
Yes: Some ocps have a higher rate of amenorrhea (specifically, lo loestrin has a higher rate of it), also - if your dr put you on a 'continuous' type of pi ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month